Withdrawal-emergent dyskinesia and supersensitivity psychosis due to olanzapine use
MetadataTüm öğe kaydını göster
Tardive dyskinesia (TD) usually appears after years of antipsychotic drug use and appears to be related to the total lifetime medication dose. In withdrawal-emergent dyskinesia (WE-D), which is considered to be a subtype of TD, dyskinetic symptoms often appear shortly after a rapid reduction in antipsychotic drug dose or sudden discontinuation of the drug. Supersensitivity psychosis, which is frequently observed along with TD and is considered to have a similar etiology as TD, is a psychotic relapse phenomenon that occurs after the withdrawal of an antipsychotic drug or a rapid reduction in the drug dosage. In general, atypical antipsychotics tend to be associated with less propensity to cause TD when compared with typical antipsychotics. Furthermore, olanzapine and clozapine may have a therapeutic potential in improving or totally curing TD. In this study, a case of WE-D because of discontinuing olanzapine use and supersensitivity psychosis is discussed.